Alert archive / West Virginia / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this winter storm warning at Feb 18, 2007, 11:58 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2007, 11:58 AM EST (16:58 UTC)
- Expired
- Feb 18, 2007, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPBZ 181658 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1158 AM EST SUN FEB 18 2007 MDZ001-WVZ023-041-190100- /O.NEW.KPBZ.WS.W.0002.070218T1700Z-070219T0300Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1158 AM EST SUN FEB 18 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. BRISK NORTHWEST WINDS OFF THE GREAT LAKES WILL BRING SNOW SQUALLS AND OCCASIONAL WHITE OUT CONDITIONS ACROSS THE DISTRICT THIS AFTERNOON INTO THIS EVENING. TOTAL SNOW ACCUMULATION FOR TODAY COULD REACH 8 TO 10 INCHES BEFORE THE SNOW TAPERS OFF TO FLURRIES THIS EVENING. THE BRISK WIND GUSTS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. TRAVEL CONDITIONS WILL BE EXTREMELY DIFFICULT. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND AVOID TRAVEL IF POSSIBLE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING AND DRIFTING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
3 follow-up statements
000 WWUS41 KPBZ 181722 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1222 PM EST SUN FEB 18 2007 MDZ001-WVZ023-041-190130- /O.CON.KPBZ.WS.W.0002.000000T0000Z-070219T0300Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1222 PM EST SUN FEB 18 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. BRISK NORTHWEST WINDS OFF THE GREAT LAKES WILL BRING SNOW SQUALLS AND OCCASIONAL WHITE OUT CONDITIONS ACROSS THE DISTRICT THIS AFTERNOON INTO THIS EVENING. TOTAL SNOW ACCUMULATION FOR TODAY COULD REACH 8 TO 10 INCHES BEFORE THE SNOW TAPERS OFF TO FLURRIES THIS EVENING. THE BRISK WIND GUSTS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. TRAVEL CONDITIONS WILL BE EXTREMELY DIFFICULT. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND AVOID TRAVEL IF POSSIBLE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING AND DRIFTING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ PAZ030-032-190130- /O.NEW.KPBZ.WW.Y.0005.070218T1722Z-070219T0300Z/ WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE... OHIOPYLE 1222 PM EST SUN FEB 18 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. BRISK NORTHWEST WINDS OFF THE GREAT LAKES WILL BRING OCCASIONAL SNOW SQUALL WITH NEAR WHITE OUT CONDTIONS FOR THIS AFTERNOON INTO THIS EVENING. TOTAL SNOW ACCUMULATION FOR TODAY COULD REACH 4 TO 6 INCHES IN THE HIGHER ELEVATIONS OF LAUREL AND CHESTNUT RIDGES BEFORE THE SNOW TAPERS TO FLURRIES LATER TONIGHT. THE GUSTY WINDS WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW MAKING TRAVEL DIFFICULT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPBZ 182233 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 533 PM EST SUN FEB 18 2007 MDZ001-WVZ023-041-190300- /O.CON.KPBZ.WS.W.0002.000000T0000Z-070219T0300Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 533 PM EST SUN FEB 18 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. BRISK NORTHWEST WINDS WILL CONTINUE TO BRING SNOW SQUALLS AND OCCASIONAL WHITE OUT CONDITIONS THIS EVENING. TOTAL SNOW ACCUMULATION WILL REACH 8 TO 10 INCHES BEFORE THE SNOW TAPERS OFF TO FLURRIES LATER THIS EVENING. THE GUSTY WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES. TRAVEL CONDITIONS WILL BE EXTREMELY DIFFICULT. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND AVOID TRAVEL IF POSSIBLE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING AND DRIFTING SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ PAZ030-032-190300- /O.CON.KPBZ.WW.Y.0005.000000T0000Z-070219T0300Z/ WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE... OHIOPYLE 533 PM EST SUN FEB 18 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. BRISK NORTHWEST WINDS WILL CONTINUE TO BRING OCCASIONAL SNOW SHOWERS AND A FEW HEAVIER SQUALLS WITH NEAR WHITE OUT CONDITIONS THIS EVENING. TOTAL SNOW ACCUMULATION WILL REACH 4 TO 6 INCHES IN THE HIGHER ELEVATIONS OF LAUREL AND CHESTNUT RIDGES BEFORE THE SNOW TAPERS TO FLURRIES LATER THIS EVENING. THE GUSTY WINDS WILL ALSO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW MAKING TRAVEL DIFFICULT. VISIBILITY MAY BE REDUCED TO NEAR ZERO AT TIMES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPBZ 190322 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1022 PM EST SUN FEB 18 2007 MDZ001-WVZ023-041-190430- /O.EXP.KPBZ.WS.W.0002.000000T0000Z-070219T0300Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1022 PM EST SUN FEB 18 2007 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SCATTERED SNOW SHOWERS WILL DIMINISH AFTER MIDNIGHT. ADDITIONAL SNOW ACCUMULATION OF AN INCH OR TWO IS POSSIBLE. $$ PAZ030-032-190430- /O.EXP.KPBZ.WW.Y.0005.000000T0000Z-070219T0300Z/ WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...CONNELLSVILLE... OHIOPYLE 1022 PM EST SUN FEB 18 2007 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SCATTERED SNOW SHOWERS WILL DIMINISH AFTER MIDNIGHT. ADDITIONAL SNOW ACCUMULATION OF UP TO AN INCH IS POSSIBLE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 2:49 AM EST, 9 hours 9 minutes earlier.
Area forecast discussion, Feb 18, 2:49 AM EST, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 249 AM EST SUN FEB 18 2007 .SHORT TERM /TODAY THROUGH MONDAY/... SHRTWV WL MOV INTO BASE OF HIGH AMPLITUDE ERN CONUS TROF TDA...SPPRTG MORE -SHSN FOR THE AREA. POPS WL RMN HIGH (LIKELY TO CATEGORICAL ON THE RIDGES)...BUT SNOW AMOUNTS WL RMN BLO ADVISORY LVLS WITH LTD MSTR SPPLY. GENL SBSDNC WL BGN TO SUPPRESS SHSN THIS AFTN...BUT RIDGES WL PROBABLY EXPERIENCE PCPN UNTIL INVERSION LWRS WITH SHIFTING THERMAL TROF IN THE EVE. WARMUP WL GET UNDERWAY ON MON AS HIGH PRESSURE POISED OVR THE MS VALLEY SHIFTS EWD. && .LONG TERM /TUESDAY THROUGH SATURDAY/... TEMPS ARE EXPECTED TO BE VERY NR SEASONAL NORMS FOR THE REST OF THE WEEK WITH ERN HALF OF THE NATION UNDR ZONAL FLOW. BEST PCPN CHC IN THE LONG TERM LKS TO BE ON TUE WITH WEAK CDFNT. RA/SN AMOUNTS WL NOT BE SIGNIFICANT SO SN WL MELT WITHOUT ADDITIONAL AGGRAVATION TO THE STREAMS. && .AVIATION /08Z-06Z/... MVFR CIGS ARE EXPECTED ACROSS EASTERN HALF OF AREA THROUGH 12Z. MAINLY VFR CIGS ARE EXPECTED ACROSS THE WEST FOR FORECAST. CIGS IN THE EAST WILL SLOWLY IMPROVE TOWARD DAWN AND THE ENTIRE AREA SHOULD EXPECT VFR CIGS AFTER 12Z. THERE WILL BE SOME INITIAL VIS AOB 3SM -SN AS BAND OF LIGHT SNOW MOVES THROUGH WITH FRONTAL BOUNDARY. MODELS ARE SHOWING SIGNS THAT A LAKE BAND COULD DEVELOP ACROSS FAR WESTERN COUNTIES BY LATE MORNING AND INTO AFTERNOON. IF THIS BAND DEVELOPS IT MAY LOWER CIGS AND VIS WITH AREAS OF SW-. WEST TO NORTHWEST SFC WINDS ARE EXPECTED TODAY WITH SPEEDS INCREASING DURING THE AFTERNOON HOURS. BY THE LATTER PART OF FORECAST PERIOD CIGS WILL BEGIN TO LIFT AND ANY LINGERING SW- WILL DIMINISH. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/22
Hazardous weather outlook, Feb 18, 3:03 AM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 303 AM EST SUN FEB 18 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-190815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 303 AM EST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MORE SNOW SHOWERS MAY BE EXPECTED TODAY BUT ACCUMULATIONS WILL BE LIGHT WITH ABOUT AN INCH...TO POSSIBLY THREE OVER THE RIDGE COUNTIES...BEFORE SNOW SHOWERS TAPER OFF TONIGHT. THIS AMOUNT MAY BE SUFFICIENT TO HAMPER DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
Nearby
Winter Storm Warnings in West Virginia, 2007Winter Storm Warnings in Maryland, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.